DENNIS L. BUTCHER, M.D.; STEVEN A. SAHN, M.D.
This content is PDF only. Please click on the PDF icon to access.
The characteristic change in body habitus associated with prolonged exposure to exogenous or endogenous corticosteroids is increased fat deposits in the face, neck, and trunk. The basis for this alteration in fat distribution is not clear. In addition, a number of patients have developed fat deposits in the mediastinum and in epicardial (1-3), episternal (4), and presacral areas (5) while taking exogenous steroids. One patient with spontaneous Cushing's syndrome had mediastinal lipomatosis (3). We were unable to find a report of epidural fat deposits associated with corticosteroids. We present here a case that suggests high-dose corticosteroids may precipitate a serious
BUTCHER DL, SAHN SA. Epidural Lipomatosis: A Complication of Corticosteroid Therapy. Ann Intern Med. 1979;90:60. doi: https://doi.org/10.7326/0003-4819-90-1-60
Download citation file:
Published: Ann Intern Med. 1979;90(1):60.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use